Alert archive / New York / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 89, NWS Binghamton, NY

June 29, 2006Delaware County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 29, 2006, 8:32 PM EDT for Delaware County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2006, 8:32 PM EDT (00:32 UTC)
Expired
Jun 29, 2006, 9:15 PM EDT
In force
43 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Delaware County, NY

The radar

The Binghamton radar (KBGM), 84 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
674 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:41 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 29, 7:41 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
741 PM EDT THU JUN 29 2006

.SHORT TERM (TONIGHT - SATURDAY)...

TWO AREAS OF CONV THIS AFTN IN SERPATE SFC TROFS. ONE DVLPG EAST OF
THE FCST AREA...AND THE MORE IMPORTANT TO THE WEST. TROF AND SHRT WV
TO THE WEST WILL PUSH EWRD...AND LIKELY BRING SOME TRWS OVER THE
FCST AREA. LOOKING VERY MRGNL FOR SVR ATTM...MAINLY DUE TO DRIER LOW
LVL AIR THAT HAS MVD INTO THE AREA.

ENERGY WASHES OUT TNGT AND FRI WILL BEGIN DRY OVER THE ENTIRE FCST
AREA. LTR...A FNT DROPS SWRD INTO THE NRN ZONES...WHERE SOME AFTN
TROWS COULD BRKOUT ONCE AGAIN.

RDGG BRINGS WRMR AND DRIER AIR INTO THE REGION FOR SAT. SOME MID AND
UPPER LVL CAPE AVBL BUT SNDG PRETTY STABLE OVERALL SO WILL KEEP SAT
FCST DRY.

MAIN CNCRN FOR ANY STORMS THIS EVE WILL BE EXCESSIVE QPF. WILL BE
QUICK TO PULL THE TRIGGER ON HEAVY RAINERS. MORFORD

&&

.AVIATION (29/18Z TO 30/18Z)...
CONDITIONS WILL BE MAINLY VFR THRU THE NEXT 24 HOURS... EXCEPTION
WILL BE SCT THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING
WHICH WILL BRING CONDITIONS DOWN BRIEFLY TO MVFR OR IFR AT A FEW TAF
SITES. PATCHY MVFR CONDITIONS IN LIGHT FOG ARE ALSO POSSIBLE LATE
TONIGHT.

&&

.LONG RANGE (FRI NIGHT - TUESDAY)...

A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL
KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY
WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE
THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR
THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...SVR WATCH SULLIVAN UNTIL 3Z
.PA...SVR WATCH UNTIL 3Z

&&
Hazardous weather outlook, Jun 29, 4:39 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 AM EDT THU JUN 29 2006

NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-300845-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
439 AM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY
RAINFALL. RIVER FLOODING WILL CONTINUE AT MANY POINTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RIVER FLOODING WILL CONTINUE AT MANY POINTS POSSIBLY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.

NYZ009-015>018-022>025-036-037-300845-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
439 AM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Jun 29, 5:59 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  M0.75 INCH       SENECA             NY   PUBLIC

0519 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  E0.75 INCH       SENECA             NY   AMATEUR RADIO

0525 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/29/2006  E1.25 INCH       SENECA             NY   PUBLIC

0540 PM     HAIL             CORNING                 42.15N 77.06W
06/29/2006  E0.75 INCH       STEUBEN            NY   PUBLIC

0540 PM     HAIL             MARATHON                42.44N 76.04W
06/29/2006  E1.00 INCH       CORTLAND           NY   NWS EMPLOYEE

0544 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E0.88 INCH       CAYUGA             NY   TRAINED SPOTTER

&&

DJP
Local storm report, Jun 29, 6:05 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
605 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E1.00 INCH       CAYUGA             NY   PUBLIC

0550 PM     HAIL             ELMIRA                  42.09N 76.81W
06/29/2006  E1.00 INCH       CHEMUNG            NY   PUBLIC

&&

DJP
Local storm report, Jun 29, 6:25 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
625 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  M0.75 INCH       SENECA             NY   PUBLIC

0519 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  E0.75 INCH       SENECA             NY   AMATEUR RADIO

0525 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/29/2006  E1.25 INCH       SENECA             NY   PUBLIC

0540 PM     HAIL             CORNING                 42.15N 77.06W
06/29/2006  E0.75 INCH       STEUBEN            NY   PUBLIC

0540 PM     HAIL             MARATHON                42.44N 76.04W
06/29/2006  E1.00 INCH       CORTLAND           NY   NWS EMPLOYEE

0544 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E0.88 INCH       CAYUGA             NY   TRAINED SPOTTER

0550 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E1.00 INCH       CAYUGA             NY   PUBLIC

0550 PM     HAIL             ELMIRA                  42.09N 76.81W
06/29/2006  E1.00 INCH       CHEMUNG            NY   PUBLIC

0617 PM     HAIL             ENDICOTT                42.10N 76.06W
06/29/2006  E0.88 INCH       BROOME             NY   PUBLIC

&&

DJP
Local storm report, Jun 29, 6:28 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
628 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             SPENCER                 42.22N 76.49W
06/29/2006  E2.00 INCH       TIOGA              NY   PUBLIC

&&

DJP
Local storm report, Jun 29, 7:24 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
724 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  M0.75 INCH       SENECA             NY   PUBLIC

0519 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  E0.75 INCH       SENECA             NY   AMATEUR RADIO

0525 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/29/2006  E1.25 INCH       SENECA             NY   PUBLIC

0540 PM     HAIL             CORNING                 42.15N 77.06W
06/29/2006  E0.75 INCH       STEUBEN            NY   PUBLIC

0540 PM     HAIL             MARATHON                42.44N 76.04W
06/29/2006  E1.00 INCH       CORTLAND           NY   NWS EMPLOYEE

0544 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E0.88 INCH       CAYUGA             NY   TRAINED SPOTTER

0550 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E1.00 INCH       CAYUGA             NY   PUBLIC

0550 PM     HAIL             ELMIRA                  42.09N 76.81W
06/29/2006  E1.00 INCH       CHEMUNG            NY   PUBLIC

0615 PM     HAIL             SPENCER                 42.22N 76.49W
06/29/2006  E2.00 INCH       TIOGA              NY   PUBLIC

0617 PM     HAIL             ENDICOTT                42.10N 76.06W
06/29/2006  E0.88 INCH       BROOME             NY   PUBLIC

0615 PM     HAIL             CANDOR                  42.23N 76.34W
06/29/2006  E0.88 INCH       TIOGA              NY   PUBLIC

0630 PM     HAIL             CANDOR                  42.23N 76.34W
06/29/2006  E0.88 INCH       TIOGA              NY   PUBLIC

0710 PM     HAIL             ENDICOTT                42.10N 76.06W
06/29/2006  E0.75 INCH       BROOME             NY   PUBLIC

&&

DJP
Local storm report, Jun 29, 7:35 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
735 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  M0.75 INCH       SENECA             NY   PUBLIC

0519 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  E0.75 INCH       SENECA             NY   AMATEUR RADIO

0525 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/29/2006  E1.25 INCH       SENECA             NY   PUBLIC

0540 PM     HAIL             CORNING                 42.15N 77.06W
06/29/2006  E0.75 INCH       STEUBEN            NY   PUBLIC

0540 PM     HAIL             MARATHON                42.44N 76.04W
06/29/2006  E1.00 INCH       CORTLAND           NY   NWS EMPLOYEE

0544 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E0.88 INCH       CAYUGA             NY   TRAINED SPOTTER

0550 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E1.00 INCH       CAYUGA             NY   PUBLIC

0550 PM     HAIL             ELMIRA                  42.09N 76.81W
06/29/2006  E1.00 INCH       CHEMUNG            NY   PUBLIC

0615 PM     HAIL             CANDOR                  42.23N 76.34W
06/29/2006  E0.88 INCH       TIOGA              NY   PUBLIC

0615 PM     HAIL             SPENCER                 42.22N 76.49W
06/29/2006  E2.00 INCH       TIOGA              NY   PUBLIC

0617 PM     HAIL             ENDICOTT                42.10N 76.06W
06/29/2006  E0.88 INCH       BROOME             NY   PUBLIC

0629 PM     HAIL             WEST DANBY              42.32N 76.52W
06/29/2006  E0.75 INCH       TOMPKINS           NY   PUBLIC

0630 PM     HAIL             CANDOR                  42.23N 76.34W
06/29/2006  E0.88 INCH       TIOGA              NY   PUBLIC

0705 PM     HAIL             APALACHIN               42.07N 76.17W
06/29/2006  E0.88 INCH       TIOGA              NY   PUBLIC

0710 PM     HAIL             ENDICOTT                42.10N 76.06W
06/29/2006  E0.75 INCH       BROOME             NY   PUBLIC

&&

DJP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:17 PM EDTSevere Thunderstorm WarningBGMOtsego13 min
Jun 30, 2:33 PM EDTSevere Thunderstorm WarningBGMTioga27 min
Jun 30, 3:12 PM EDTSevere Thunderstorm WarningBGMBroome27 min
Jun 30, 4:09 PM EDTSevere Thunderstorm WarningBGMSteuben36 min
Jun 30, 4:13 PM EDTSevere Thunderstorm WarningBGMSullivan47 min
Jun 30, 3:02 PM EDTSevere Thunderstorm WarningBGMSusquehanna28 min
Jun 30, 3:30 PM EDTSevere Thunderstorm WarningBGMSusquehanna, Wayne45 min
Jun 30, 5:48 PM EDTSevere Thunderstorm WarningBGMBradford27 min
Jun 30, 6:42 PM EDTSevere Thunderstorm WarningBGMSusquehanna33 min
Jun 30, 7:03 PM EDTSevere Thunderstorm WarningBGMWyoming57 min
Jun 30, 7:14 PM EDTSevere Thunderstorm WarningBGMLackawanna31 min

Nearby

Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.